Properties and Consequences of Thorn-Independence

Journal of Symbolic Logic 71 (1):1 - 21 (2006)
We develop a new notion of independence (þ-independence, read "thorn"-independence) that arises from a family of ranks suggested by Scanlon (þ-ranks). We prove that in a large class of theories (including simple theories and o-minimal theories) this notion has many of the properties needed for an adequate geometric structure. We prove that þ-independence agrees with the usual independence notions in stable, supersimple and o-minimal theories. Furthermore, we give some evidence that the equivalence between forking and þ-forking in simple theories might be closely related to one of the main open conjectures in simplicity theory, the stable forking conjecture. In particular, we prove that in any simple theory where the stable forking conjecture holds. þ-independence and forking independence agree
Keywords No keywords specified (fix it)
Categories (categorize this paper)
DOI 10.2307/27588433
 Save to my reading list
Follow the author(s)
My bibliography
Export citation
Find it on Scholar
Edit this record
Mark as duplicate
Revision history Request removal from index
Download options
PhilPapers Archive

Upload a copy of this paper     Check publisher's policy on self-archival     Papers currently archived: 15,914
External links
Setup an account with your affiliations in order to access resources via your University's proxy server
Configure custom proxy (use this if your affiliation does not provide a proxy)
Through your library
References found in this work BETA

No references found.

Add more references

Citations of this work BETA
Clifton Ealy & Alf Onshuus (2014). Consistent Amalgamation for Þ-Forking. Annals of Pure and Applied Logic 165 (2):503-519.

View all 6 citations / Add more citations

Similar books and articles
Assaf Peretz (2006). Geometry of Forking in Simple Theories. Journal of Symbolic Logic 71 (1):347 - 359.
Byunghan Kim (2001). Simplicity, and Stability in There. Journal of Symbolic Logic 66 (2):822-836.
Hans Adler (2009). Thorn-Forking as Local Forking. Journal of Mathematical Logic 9 (01):21-38.

Monthly downloads

Added to index


Total downloads

9 ( #246,261 of 1,725,584 )

Recent downloads (6 months)

1 ( #349,436 of 1,725,584 )

How can I increase my downloads?

My notes
Sign in to use this feature

Start a new thread
There  are no threads in this forum
Nothing in this forum yet.